MAUDE Adverse Event Report: THE MAGSTIM COMPANY LIMITED NEUROSIGN; NEUROSIGN V4

THE MAGSTIM COMPANY LIMITED NEUROSIGN; NEUROSIGN V4
Model Number 4230-00
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Following the report, a series of questions were sent to the distributor with the following responses received: did the system mute and display the mute symbol? yes, it did.Yellow icon in the volume frame.Were you presented with a warning banner? i am not sure, but i believe there were not any warning banner.Was there a loss of visual waveform? i do not know.Was the muting only present during electrocautery? no, it was not.When yellow icon appeared, it was permanent.Did you have to action anything to clear the muted state? nursery staff switched off and on v4 but problem was the same.Was the mute sensor removed and if so did the audio resume? no, it was not.Did the audio go when the mute sensor was attached? yes, it did.Surgery started without issues.Was there emg audio at any point of the surgery or was it always muted? it was emg audio in the beginning of surgery.It seems that yellow icon appeared during surgery.We were not in the or so i do not have very accurate details.Could you please supply a photo of the pre-amp cable and stim pod cable.Let me make a call to my sales.I will send it asap.Anyway, both were the new version.Could we have the activity logs from the device to investigate further.Yes, of course.I will send you when i receive it.When the stimulator was used did the current confirm light, light up green.I do not know.Could we please have the software version for the ui / stim pod and pre-amp - this can be exported as the system details pdf.Yes, of course.I will ask for it.The distributor advised that they swapped out the mute sensor and the system is now running without problem.
 
Event or Problem Description
It was reported that there was no sound from the neurosign v4 device in the middle of surgery; there was sound in the beginning but it disappeared during surgery.There was no reported patient harm.
 
Event or Problem Description
It was reported that there was no sound from the neurosign v4 device in the middle of surgery; there was sound in the beginning but it disappeared during surgery and suddenly an yellow icon appeared in the volume frame.There was no reported patient harm.
 
Additional Manufacturer Narrative
Following the report, a series of questions were sent to the distributor with the following responses received: 1.Did the system mute and display the mute symbol? yes, it did.Yellow icon in the volume frame.2.Were you presented with a warning banner? i am not sure, but i believe there were not any warning banner.3.Was there a loss of visual waveform? i do not know.4.Was the muting only present during electrocautery? no, it was not.When yellow icon appeared, it was permanent.5.Did you have to action anything to clear the muted state? nursery staff switched off and on v4 but problem was the same.6.Was the mute sensor removed and if so did the audio resume? no, it was not.7.Did the audio go when the mute sensor was attached? yes, it did.Surgery started without issues.8.Was there emg audio at any point of the surgery or was it always muted? it was emg audio in the beggining of surgery.It seems that yellow icon appeared during surgery.We were not in the or so i do not have very accurate details.9.Could you please supply a photo of the pre-amp cable and stim pod cable.Let me make a call to my sales.I will send it asap.Anyway, both were the new version.10.Could we have the activity logs from the device to investigate further.Yes, of course.I will send you when i receive it.11.When the stimulator was used did the current confirm light, light up green.I do not know.12.Could we please have the software version for the ui / stim pod and pre-amp - this can be exported as the system details pdf.Yes, of course.I will ask for it.The distributor advised that they swapped out the mute sensor and the system is now running without problem.While the device did unexpectedly go silent when it was required to produce a sound it is not considered a safety issue as there was a yellow warning sign on the screen to warn the user of the issue.Once the mute sensor was swapped out the system worked as designed.It was reported by the distributor that when the customer changed the mute sensor they reported the system to be working correctly.It was confirmed by the user that the system prompted the user to reboot the system mid surgery.When doing this action the system will repeat its audio test before returning to the monitoring screen.Should the mute sensor remain connected during this rebooting process the audio test would fail.The user would then be presented with the option to continue without audio.It is believed that in this instance the before mention scenario occurred and the user opted to continue without audio.The operating manual describes this scenario in the troubleshooting this is indicative of a connection & audio test failure scenario as described in the manual nop08-en page 40: "if the pre-amplifier fails the connection and audio test during electrocautery use, please disconnect the mute sensor from the rear of the dcu and re-try the test.After the test is complete, an audible beep will sound and the 'home screen' will appear as described above.The mute sensor can then be re-connected to the rear of the dcu (page 17).If one component fails testing, the option is given to proceed with that component disabled e.G.If the pre-amplifier fails the connection test, a prompt will ask ' do you wish to proceed with monitoring disabled?' note: if audio is disabled following audio test failure; no emg audio will be output and the following icon will display in place of the master volume:" the following icon described in the manual is the same yellow warning symbol described by the customer.

Brand Name
NEUROSIGN
Common Device Name
NEUROSIGN V4
Manufacturer (Section D)
THE MAGSTIM COMPANY LIMITED
spring gardens
whitland
carmarthenshire SA340 HR
UK  SA340HR
Manufacturer (Section G)
THE MAGSTIM COMPANY LIMITED
spring gardens
whitland
carmarthenshire SA340 HR
UK   SA340HR
Manufacturer Contact
scott brown
spring gardens
whitland
carmarthenshire SA340-HR
UK   SA340HR
MDR Report Key11670053
Report Number8021774-2021-00003
Device Sequence Number4219989
Product Code PDQ
UDI-Device Identifier05060229531858
UDI-Public05060229531858
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K203684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4230-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown